MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. COMPLETE; SOLUTIONS

JOHNSON & JOHNSON SURGICAL VISION, INC. COMPLETE; SOLUTIONS
Model Number 9424X
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Pain (1994); Red Eye(s) (2038); Blurred Vision (2137); Burning Sensation (2146); No Code Available (3191)
Date of Event 06/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Alternative report identification number (b)(4).Device evaluation: the product was returned to the manufacturing site for evaluation.All the results met the product specification.No product failure identified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints were received for this production order in the previous 12 months.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A consumer reported that after using complete multipurpose solution, she temporarily lost sight in both eyes.She visited her doctor and was prescribed drops.She tried using complete multipurpose solution again and the symptoms returned.Through follow-up the consumer explained that what she meant by vision was lost is severe blurry vision with pain and was unable to read.Her left eye was affected the most so she would use her right eye.She saw her physician who prescribed prednisolone drops.She used the drops for 3 months without contacts.Per the consumer, the doctor¿s diagnosis was dry spots on her cornea.The consumer has no history of dry eye or other eye issues.The consumer further explained that once her eyes felt better after using the prescribed drops, she tried using the complete solution again.This time her right eye was more the problem.Consumer has worn contacts for 7 years.She wears different brands of monthly disposable soft contact lenses.She does not shower or swim in them.Consumer explained that when she went back to using her previous solution, she did not experience any issues.She is afraid that there is still something wrong with her eyes.The consumer reports she first opened the product in may and symptoms began (b)(6) 2019, it was the first time she has used this product.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Additional information: the patient¿s medical record was provided which specify she presented for emergency visit (b)(6) 2019.The information received with her medical records indicate the patient experienced punctate keratitis and punctate epithelial keratopathy in her left eye.Dry eye of bilaterial lacrimal glands and tear film insufficiency also in both eyes.Patient was provided artificial tears and was instructed to start prednisolone 1 drop into left eye twice a day.Per the medical records, the patient said she gradually lost vision out of her left eye within the last 2 weeks.The patient had seen a doctor the week prior.The patient was told that the front part of the eye looks good but needed to return for a dilated exam.The patient never went back to get the dilated exam.Patient has been wearing drug store colored contact lenses for years.Both eyes were irritated and red recently she removed her contacts.She stated that her right eye eventually improved but not the left eye.The patient said that the vision in her left eye was blurred and has been getting progressively worse.Per the patient, she¿s never had routine eye exams.The patient was asked to return for an appointment within two weeks.Historically, the patient denied using eye drops and is not taking any medications.She does not have any known ocular illness, trauma or procedures and does not have any allergies.The patient does not drink and is a non-smoker.Visual acuity results at the time of her visit are as follows: right eye (od) sans correction distance visual acuity (scdva) 20/25 sans correction near visual acuity (scnva) j1+ +1 pinhole sans correction (sc) 20/20 -2 left eye (os) scdva 20/25 -1scnvaj1+ -2 pinhole sc ni.Manifest refraction: od -0.50 sphere distance visual acuity (dva) 20/20 near visual acuity (nva) j1+ os plano +0.50 x 180 dva 20/20 nva j1+.Auto refraction: od -0.75 +0.50 x 080; os -0.75 +2.00 x 180.Section h6: based on the additional information provided the following patient codes are now applicable and are being provided: 1814, 2146, 2038, 2138, 1944.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section a2: age/date of birth: (b)(6) 1996.Section d10: device available for evaluation ¿ yes, returned to manufacturer on 1/5/2020 section h3: device returned to manufacturer ¿ yes.Device evaluation: sample was returned and chemical testing was performed.All the results were met the product specification.No product failure identified.Manufacturing record evaluation: the records for production process were found to be acceptable, all testing items were completed and met specifications, including incoming chemical materials testing, primary materials inspection, product physical appearance inspection, bulk and finished product chemical testing and microbial testing, sterilization records, environment monitoring and water system monitoring.There was no non-conformance related to this complaint.In conclusion, reported lot was deemed acceptable for release.A search of complaint data revealed this complaint is the only report received for this lot number.Conclusion: based on batch record review, product evaluation and historical complaint review, there was no indication of a product malfunction.The reported issue was not verified, and no product deficiency was identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
COMPLETE
Common Device Name
SOLUTIONS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9630378
Report Number3004178847-2020-00004
Device Sequence Number14181305
Product Code LPN
UDI-Device Identifier30827444000615
UDI-Public(01)30827444000615(17)200416(10)ZD05205
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K014202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/16/2020
Device Model Number9424X
Device Lot NumberZD05205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer01/20/2020
02/27/2020
10/25/2020
Initial Report FDA Received Date01/25/2020
Supplement Report FDA Received Date02/13/2020
03/26/2020
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Date Report Sent to FDA01/01/2005